MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation.A review of the device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of visible damage to the distal tip of the sheath - an area which experienced deformation, as if it had been pushed down towards the end of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.
 
Event or Problem Description
The international customer reported that when the introducer portion of the turbo-ject power injectable picc (peripherally inserted central catheter) was being introduced into the vessel of the patient's arm, it opened up inside the vessel, which resulted in damage to the intima portion of the vessel wall, pain, and a lengthened procedure time.A second device had to be opened to continue the procedure.The device has been received for evaluation and the investigation has been completed.
 
Additional Manufacturer Narrative
Additional information: patient identifier.Corrected data: the patient's age and gender was erroneously reported as unknown at the time of the initial report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, documentation, and specifications was also conducted during the investigation.A complaint history search revealed that there were no other reported complaints for this lot number.The turbo-ject power injectable introducer assembly was returned in used condition with biomatter present.There was noticeable buckling present at the distal end of the peel-away sheath.Measurements of the device were within specification.The manufacturing documents in place at the time of the event were reviewed and it was found that the peel-away sheath was visually and physically inspected by quality control and no notable gaps in production or processing controls were identified.Specifically, the transition between the dilator and sheath tip was inspected.The risk specification for this product includes the failure mode for difficulty advancing the introducer and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6984085
Report Number1820334-2017-03721
Device Sequence Number519110
Product Code LJS
UDI-Device Identifier00827002561960
UDI-Public(01)00827002561960(17)190713(10)8064624
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer12/15/2017
01/25/2018
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/21/2017
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR